Q. I have some weird taste of the water as if my mouth is salty associated with excessive thirst. Kindly help.

Answered by Dr. C Elanchezhian and medically reviewed by Dr. Nithila A

 

New
Do you have a question on Increased Thirst or Anxiety? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

Since yesterday, I had excessive thirst. I am drinking a lot of water and still feel it. The same happened today, I drank over 500 ml and again feel thirsty. When I drink, I think some weird taste of the water as if my mouth is salty. I have anxiety (panic disorder), so this made me slightly worried about what could have happened to me. Can you help?


Related Questions:
What does my father's blood sugar value suggest?
Can anxiety cause foot drop and twitches in the body?
My brother's daughter has a problem of frequent urination. Please help us.
 

Dr. C Elanchezhian
M.D GEN,MEDICINE
General Medicine, Internal Medicine

Hello,

Welcome to icliniq.com.

This condition called polydipsia, felling excessive thirsty. Tongue taste is due to dehydration. What about urination, passing more? Usually, this is a symptom of diabetes, are you are in a hot and humid place? For anxiety and panic disorder are you on any medication? Immediately go for investigation such as FBS (fasting blood sugar), PPBS (postprandial blood sugar), HbA1c and urine, sugar ketone RFT (renal function test), LFT (liver function test) and review. If sugar is high go for the treatment.

 

Thank you doctor,

I had a blood test two months ago, and the results were normal. My urination is normal too. Also, can this have an impact on me like fainting or something horrible happening?

 

Dr. C Elanchezhian
M.D GEN,MEDICINE
General Medicine, Internal Medicine

Hello,

Welcome back to icliniq.com.

You have done investigations two months back. Does anybody in your family have diabetes? Better repeat the test. How many liters water you drank today? Usually, a person can drink 3 to 3.5 liters of water. You did not mention any drug for anxiety and depression. Do not panic, if it is a dehydration problem drink water in adequate quantity. Do a Blood test to know the cause.

 

Thank you doctor,

No, I do not take any medication, and no person in the family has diabetes. I would say less than 1.5 liters a day usually or just about. Today and yesterday, maybe slightly more. But I never reached 3.5 liters or even 3.

 

Dr. C Elanchezhian
M.D GEN,MEDICINE
General Medicine, Internal Medicine

Hello,

Welcome back to icliniq.com.

Are you doing Ramadan fasting? After breakfast, what diet you have taken, spicy food? 1.5 liter of water is not enough you can drink more. Some time anxiety and panic condition can also be the reason for thirst. Do investigation for anxiety goes for counseling.

 

Thank you doctor,

I have been suspected of having gastritis. So I have been advised not to fast. I am waiting for an endoscopy to be taken, and my diet is normal. In the last week, I had a few times pizza more than usual, and yesterday I had it too. That is the normal difference. But in general, in the morning cereal, afternoon rice, and vegetables and the evening pasta or fish.

 

Dr. C Elanchezhian
M.D GEN,MEDICINE
General Medicine, Internal Medicine

Hello,

Welcome back to icliniq.com.

That means everything normal, so drinking 1.5 liters is not a big problem. If you are thirsty, you can drink some more water. The color of urine may be due to dehydration of water. Still no harm in doing an investigation.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Can Anxiety And Stress Cause Frequent Urination?
Query: Hello doctor, I am a 34 year old male. I had anxiety issues since childhood. I have been jumping from one idea to another for a long time but it has been three years I have an issue with frequent urination. It started in a bad time for me when I was obsessing that I have HIV. No burning, just sligh...  Read Full »
Dr. Ashok Kumar Choudhary
Geriatrician

Answer: Hello, Welcome to icliniq.com. I read your query and understand your concerns. First of all, I like to state that the stress and anxiety can affect almost every organ of the body and polyuria is not an exception. In other words, yes the stress can cause almost all the symptoms narrated in your qu...  Read Full »
 
I have excessive thirst and frequent urination. Are these due to my medications?
Query: Hello doctor,I have been on Lithium for bipolar disorder for over 20 years. From a blood test two years ago, I noticed that my GFR was below 40. So, I gradually started switching from Lithium to Epilim to avoid further damage to my kidneys. But now, I experience excessive thirst and I wake up at nig...  Read Full »
Dr. Pankaj Jawandhiya
Nephrologist

Answer: Hello, Welcome to icliniq.com. I have seen your detailed reports (attachment removed to protect patient identity). Lithium commonly causes two types of renal disease, namely nephrogenic diabetes insipidus and chronic tubulointerstitial nephritis. Diabetes insipidus is causing the...  Read Full »
 
I do not show my emotion at any time. Is that due to anxiety or social disorder?
Query: Hello doctor, I believe I have some form of social disorder. I do not have feelings like others. I do not feel empathy but can be empathetic on cue as I know the social cues. And I prefer to keep to myself. Can you please advise where I can be diagnosed? I have always thought it was anxiety as this...  Read Full »
Dr. Suresh Kumar G D
Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hi, Welcome to icliniq.com. With the limited information you have provided, it is difficult to give an accurate opinion. It is possible you are describing some features of autism spectrum traits or Asperger syndrome which can manifest as social communication difficulties and anxiety. It is not unc...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Ankylosing Spondylitis
This article discusses about the causes, pathology, clinical features, musculoskeletal manifestation, investigation and ...Read more »
Is having severe leg pain during pregnancy normal?
Hello doctor, There is a complaint of severe pain in both the legs in my wife who is 14 weeks pregnant. She is unable t ...Read more »
The pulse rate started to fall after giving Epinephrine in a 4-year-old child. Kindly give your opinion.
Hello doctor, I am reviewing the patient care of a 4-year-old child diagnosed with the flu. He was having trouble breat ...Read more »
 
 

Also Read Answers From